Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Azithromycin With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Azithromycin (Zithromax)

What Is Azithromycin? Azithromycin is an antibiotic drug. In the US, its brand name is Zithromax. It is sold under many other brand names in other countries, including Ultreon. Antibiotics fight infections caused by bacteria. Azithromycin is used to fight opportunistic infections in people with HIV. Pfizer and Mack-Illert manufacture it. Why Do People With HIV Take Azithromycin? Azithromycin is used for mild or moderate bacterial infections....
Ask the Experts

Azithromycin

Hi Dr. Bob,Recently I took a Home Access Hiv Antibody Test. I came out negative but I just had a quick question. Six days prior to the test I started taking Azithromycin for the flu. Would the Azithromycin affect the outcome of my HIV test? In...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,As I have mentioned so many times in the past, the information (or reassurance) you are waiting for was already waiting for you in the archives! See below! Gentle readers; please remember to check the archives!!! (You'll be glad you did!)Dr.... Read more »

Azithromycin & Liver

About a month ago I took twelve 250mg tablets over 2 weeks for a Chlyamidia infection. Immediately after taking the meds I had a couple of petechiae appear on my skin. Now I'm starting to feel a little discomfort in my abdomen and it's...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.Given that you completed your course of azithromycin a month ago, I'd find it very highly unusual for you to develop toxicity-related side effect now.Because of this, and in a way, irrespective of what might have caused the... Read more »

watery stool after taking azithromycin

I have been to the GU clinic today and was treated for NSU. i was given 4 tablets of Azithromycin single dose. After an hour, I took a bit of food then had watery stool. Is that normal? I'm a bit worried the medicine just passed through me and...
Lisa Hightow-Weidman, M.D., M.P.H.

Response from Lisa Hightow-Weidman, M.D., M.P.H.

University of North Carolina
Hello there-I would not worry - it is not uncommon to have GI symptoms (nausea or diarrhea) after taking azithromycin. Take care,LHW... Read more »

Scared of Meds due to being sick w/meds, but not sick when not taking meds.

I was taking HIV med once a day and I was sick for about a 1-1/2 yrs then decided to stop taking them and all the sudden I am back on my feet and doing great and now I am scared to take them again, cause I don't want to be sick again. I...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thank you for posting. Your apprehension about medications as understanding. It's not unusual to be constantly sick for medications. Older generations of HIV medications did cause lots of side effects. Current medications generally... Read more »
Connect With Others

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice?... Read more »

22 poz..stopped taking meds/not disclosing status

Posted by Anonymous, 16 Replies
i was diagnosed hiv+ december 2003. i had an insane viral load of over a million. my initial cd4 was 280. i began taking medication and within 2 months i gained back the 50 pounds of weight i lost and became healthier than ive ever been before. i... Read more »

Just found out, husband stopped taking meds ...

Posted by Zaverolis, 2 Replies
almost 9 months ago. He has been in the best condition health wise since I've known him. 2 years ago, he was diagnosed with non hodgekins lymphoma. Prior to this, he was told he had AIDS and was taking aids meds since 2000.

Now, I am thinking... Read more »

When does a person start taking ARV meds?

Posted by Carrie, 5 Replies
My boyfriends CD4 count is over 1100 and his Viral count is under 400. From my own researching, this appears to still be ok (considering the circumstances of course). He said though that today at the dr they want to start him on antiretroviral... Read more »